MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE
Model Number 399.481
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Device is an instrument and is not implanted/explanted.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.A review of the device history records has been requested and is currently pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the central processing manager presented one (1) periosteal elevator curved blade-round edge, one (1) periosteal elevator curved blade-straight edge, one (1) cruciform screwdriver, and one (1) reduction forceps with points ratchet that were cracked or broken.It was unknown when the devices became damaged.There was no patient involvement.This report is for one (1) periosteal elevator 3mm curved blade - round edge.This is report 1 of 4 for complaint (b)(4).
 
Additional Manufacturer Narrative
Device history record (dhr) review: part number: 399.481; synthes lot number: a7na24; release to warehouse date: 29-jun-2004; manufacture site: (b)(4); part expiration date: n/a; list of nonconformances: n/a.The dhr can not be performed due to the age of the instrument (over 14 years old).The dhr can not be performed due to the age of the instrument (over 14 years old).Investigation summary: it was reported that the device was cracked or broken.Investigation flow: broken.Visual inspection: the returned device was found to have a broken and cracked handle at the dowel pin, which agrees with the complaint description.The shaft of the device was also found to have some evidence of rust.The complaint is confirmed.Drawing/specification review: the design drawings were reviewed during investigation.Dimensional inspection: the thickness of the handle measured 14.07mm by 16.07mm.The drawing only indicates reference dimensions for the handle of 14mm by 16mm.Based on this there is no indication that dimensional issues contributed to the complaint.Measured using mitutoyo caliper (ca592, calibrated 04/11/2018).Material/hardness review: a material review could not be performed as the dhr was unavailable due to the age of the instrument; however, there is no indication that and issue with the material contributed to the complaint condition.No definitive root cause was able to be determined, however it is likely that continued use and sterilization cycles contributed to the complaint condition.There is no indication that a manufacturing issue contributed to the complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7784452
Report Number2939274-2018-53332
Device Sequence Number181989
Product Code HTE
UDI-Device Identifier10886982202857
UDI-Public(01)10886982202857
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number399.481
Device Catalogue Number399.481
Device Lot NumberA7NA24
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2018
Initial Date Received by Manufacturer 07/31/2018
Supplement Date Received by Manufacturer09/21/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1